MedTutor is an online tutoring site for medical students and young doctors in Internal Medicine. Write to MedTutor at: <moc.liamg|todikiwrotutdem#moc.liamg|todikiwrotutdem>.
|Student Discussions: 2017: February 26th to July 20th|
For discussion during this semester
- A patient has diabetes, hypertension and chronic kidney disease. His serum alanine transaminase is noted to be persistently high at 127U/L (about three times the upper limit of normal) for over 3 months. The other parameters of his liver function test are normal. He is negative for Hep B surface antigen and antibodies to Hep C. His total cholesterol and LDL cholesterol are both high at 8mmol/L and 5mmol/L respectively. His triglyceride level is also high at 2.6mmol/L. With this information, suggest possible reasons for his abnormal ALT value.
- A man with chronic kidney disease has mild anemia with a hemoglobin of 10.2mg/dL. His serum iron is 9.9umol/L (normal 10.7 to 32.2) and his total iron binding capacity is 74umol/L (normal 38.5 to 85.9). Is his anemia due to iron deficiency?
- A woman is being treated for hypothyroidism with Tab Thyroxine 75 ug OD. Her serum T4 is 13.73pmol/L (normal) and her serum TSH is 11.22mIU/L (high). She is clinically euthyroid. Is any dose adjustment of Thyroxine necessary?
- A 67 year old man developed pulmonary edema in April 2012. He had AF at that time. His echocardiogram showed severe mitral regurgitation and cardiomegaly with dilatation of all four chambers. The anterior mitral valve leaflet was noted to be flail. His coronary angiogram was normal and he underwent mitral valve replacement three days later. What do you think is the cause of his mitral regurgitation?
- Look at this report (question 5). It is a coronary angiogram report and it shows significant 3 - vessel disease. Currently, 2 years after this angiogram was done, the patient reports feeling well with no chest pain on exertion. He remains on medical therapy and did not undergo any revascularisation procedure. How will you explain his lack of cardiac symptoms?
- The patient shown in this picture (Question 6 had undergone a procedure to insert a therapeutic device in the left infraclavicular region. This therapeutic procedure was done after he suffered loss of consciousness and was noted to have bradycardia. What is the therapeutic device and what do you think was the diagnosis at the time he suffered syncope?
Making a clinical diagnosis for semester 5 students
Exercises in writing diagnoses and clinical summaries for Semester 10 students
Making clinical diagnoses for Semester 10 students
Dr Velayudhan Menon, MD
Clinical Associate Professor of Medicine
International Medical University, Malaysia